







Rwanda Internet Governance Forum 2025

"Building Digital Governance Together",

Lemigo Hotel, Kigali-Rwanda June 05, 2025

FORUM AGENDA

Time	Session	Panelist/Speakers	Duration
09:00-09:30	Registration of Participants	Protocol	30 Min
09:30-09:35	Opening remarks	CEO - RICTA	5 Min
09:35-09:45	Keynote Speech	Dr. Ozonnia Ojielo UN Resident Coordinator to Rwanda.	10 Min
09:45- 09:55	Guest of Honor Remarks Hon. Min. Paula INGABIRE MINIC		10 Min
09:55-10:45	 Session 1 Moderator: Ian NKERA (Media Official- Coventry University) Media and Digital Content Governance: Media and Digital Content - "Navigating the Digital Information Landscape" In an era where information is more accessible than ever, the governance of media and content plays a critical role in shaping public discourse, fostering trust, and ensuring a safe digital environment. This track will explore how we can balance freedom of expression with the need to combat harmful content, promote local creativity, and address the challenges of misinformation in the digital age. Civic Journalism: Opportunities and Challenges Content Policy and Regulation: Balancing Freedom and Re- sponsibility Combating Misinformation and Disinformation Guiding questions Is there any content & Regulation? Is there any content & Regulation? What are effective strategies for regulating harmful content while protecting freedom of expression? iv. How can we build media literacy to counter misinformation? 	RIB: (Dr. Thiery MURANGIRA) University of Rwanda (UR) Content developer: (Youtuber- Sanny NTAYOMBYA) RGB: (Jean Bosco MUSHINGABIGWI) Head- Media Sector Coordination & Monitoring	50 Min
	 v. What is the role of local content creation in building a healthy online ecosystem? Coffee break 	Hotel	15 Min
10:45- 11:00	Conee break	Hotel	

11:00- 12:10	Session2:	Zipline Rwanda (Pierre	70 Min
	Moderator: Smart Africa	KAYITANA)	
	IGF and Economic Development: IGF and Economic Development - "Driving Digital Inclusion and Economic Growth"	PSF/e-Commerce (Alex NTALE)	
	Digital technologies are transforming economies and creating	Irembo (Israel BIMPE)	
	new opportunities for growth, innovation, and inclusion. This track focuses on the transformative power of the internet to drive economic development and foster digital inclusion. We will examine how to leverage technology to create opportunities for all, promote digital literacy, and build a thriving digital economy that benefits every segment of society."	BSC PLC (Gilbert KAYINAMURA)	
	Guiding questions		
	 How has Rwanda's investment in digital infrastructure (drones, broadband, mobile networks) enabled new eco- nomic opportunities? How are Zipline's drone delivery services transforming logistics, healthcare, and other sectors in Rwanda, and What gaps remain? 		

2.	How has Irembo's digital platform for public services streamlined government processes, improved citizen ac- cess, and contributed to efficiency gains in the economy?	
3.	How is Rwanda's national broadband infrastructure (e.g., fiber optic, 5G) transforming industries like healthcare, education, and finance? What challenges remain in reaching last-mile communities?	
4.	From the perspective of the Private Sector Federation, what are the key opportunities and challenges for busi- nesses in Rwanda's digital economy, and what support is needed to foster innovation and competitiveness?	
5.	What are the key policy and regulatory considerations for fostering a conducive environment for digital innovation and investment, while mitigating potential risks?	
6.	How can Rwanda ensure affordable internet access for SMEs and rural entrepreneurs to bridge the digital divide? How is BSC contributing to the cause?	
7.	How can digital technologies be leveraged to promote in- clusive economic growth that benefits all segments of so- ciety, including rural communities?	
8.	How can Rwanda balance regulation (data privacy, fintech, etc.) with fostering innovation and investor confidence?	
9.	What policies or incentives are needed to close digital di- vides (gender, rural/urban, youth)?	

12:10- 13:20	Session 3	NIDA	70 Min
	Moderator: Jacky Lumbasi	(Dr. Josephine MUKESHA)	
	Online Safety and Trust		
	"Safeguarding citizen Rights and Promoting Digital Citizenship"	NCSA	
		(Col. David KANAMUGIRE)	
	As digital technologies become increasingly integrated into our lives,	Trans Africa Communications	
	safeguarding fundamental rights and freedoms is more important than	TransAfrica Communications- TrAC.	
	ever. This panel discussions will address the fundamental rights and free-	(Sage L. Umutoniwabo)	
	doms that must be protected in the digital age while upholding children's	(Gage E. Ginatoniwabo)	
	rights online. We will explore how to ensure that the online environment	MTN Rwanda	
	is safe, inclusive, and respectful of human rights, and how to empower	(Sharon MAZIMPAKA)	
	citizens to exercise their rights responsibly.		
	Guiding questions		
	1. How will Rwanda's digital ID system balance smooth service		
	delivery with strong privacy protections? What measures will be		
	in place to prevent identity theft or misuse?		
	2. What are anticipated challenges in digital ID verification and		
	how will they affect access to services?		
	3. How will you collaborate with NCSA and telecoms (like MTN) to		
	ensure digital identities are secure from cyber threats?		
	4. How is the implementation of Rwanda's data protection and pri-		
	vacy law progressing, and what role does NCSA play in ensur-		
	ing compliance?		
	5. How can digital identity systems be designed to ensure security,		
	privacy, and inclusivity?		
	6. What measures are needed to protect children's rights online		
	while enabling their access to digital opportunities?		
	7. From MTN's and TrAC's perspectives, how are telecoms and		
	tech companies helping users practice safe and responsible		
	digital behavior?		
	8. How do we balance national security concerns with the right to		
	privacy?		
	9. How can Rwanda's public and private sectors work together to		
	build a culture of digital citizenship		
	10. What strategies are in place to build institutional and public ca-		
	pacity to understand and respect digital privacy rights?		
13:20- 14:30	Lunch	Hotel	70 Min
10.20 14.00	Luion		